Alert archive / Nebraska / Wind Chill Advisories in 2015

Wind Chill Advisory 4, NWS Cheyenne, WY

December 27, 20158 counties in Nebraska

NWS Cheyenne, WY issued this wind chill advisory at Dec 27, 2015, 5:47 PM MST for 8 counties in Nebraska. It took effect at Dec 27, 2015, 8:00 PM MST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Dec 27, 2015, 5:47 PM MST (00:47 UTC)
In effect from
Dec 27, 2015, 8:00 PM MST
Expired
Dec 28, 2015, 3:02 AM MST
In force
7 hr
Issued by
NWS Cheyenne, WY

Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE

The radar

The Cheyenne radar (KCYS), 142 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 0.8 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2015-12-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2015-12-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1378 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

385 
WWUS45 KCYS 280047
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
547 PM MST SUN DEC 27 2015

...DANGEROUS WIND CHILL TEMPERATURES TONIGHT...

.DANGEROUS WINDCHILL TEMPERATURES ARE EXPECTED TO AGAIN DEVELOP
TONIGHT AND PERSIST THROUGH MONDAY MORNING. OVERNIGHT LOWS WEST OF
THE LARAMIE RANGE ARE EXPECTED TO FALL CLOSE TO 20 BELOW ZERO WITH
OVERNIGHT LOWS OF 10 TO 15 BELOW IN THE NEBRASKA PANHANDLE.
SOUTHEAST TO SOUTHWEST WINDS OF 8 TO 10 MPH WILL CREATE DANGEROUS
WINDCHILL TEMPERATURES WITH THESE VERY COLD OVERNIGHT LOWS.

WYZ104-105-109>111-115-281200-
/O.NEW.KCYS.WC.W.0002.151228T0300Z-151228T1600Z/
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-LARAMIE VALLEY-
INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...RAWLINS...
SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN...BAGGS...DIXON...
LARAMIE
547 PM MST SUN DEC 27 2015

...WIND CHILL WARNING IN EFFECT UNTIL 9 AM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT UNTIL 9 AM MST MONDAY. 

* WIND CHILL VALUES...30 TO 40 BELOW ZERO WINDCHILL TEMPERATURES
  EXPECTED.

* IMPACTS...VERY COLD WIND CHILL TEMPERATURES COULD PRODUCE 
  HYPOTHERMIA AND FROSTBITE IN A MATTER OF MINUTES IF YOUR SKIN 
  IS NOT APPROPRIATELY COVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR
TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS
BELOW MINUS 30 DEGREES...FROSTBITE CAN OCCUR IN AS LITTLE AS 5 TO
10 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE
EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF
THE NOSE.

&&

$$

NEZ002-003-019>021-054-055-095-096-281200-
/O.NEW.KCYS.WC.Y.0004.151228T0300Z-151228T1600Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE
547 PM MST SUN DEC 27 2015

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM MST MONDAY. 

* WIND CHILL VALUES...20 TO 30 BELOW ZERO WINDCHILLS EXPECTED.

* IMPACTS...VERY COLD WIND CHILL TEMPERATURES COULD PRODUCE 
  HYPOTHERMIA AND FROSTBITE IN A MATTER OF MINUTES IF YOUR SKIN 
  IS NOT APPROPRIATELY COVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR
TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS IN
THE MINUS 20 TO 29 DEGREE RANGE FROSTBITE CAN OCCUR IN AS LITTLE
AS 30 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE
EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF
THE NOSE.

&&

$$
1 follow-up statement
806 
WWUS45 KCYS 281002
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
302 AM MST MON DEC 28 2015

NEZ002-003-019>021-054-055-095-096-281115-
/O.CAN.KCYS.WC.Y.0004.000000T0000Z-151228T1600Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE
302 AM MST MON DEC 28 2015

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND
CHILL ADVISORY. 

TEMPERATURES ACROSS WESTERN NEBRASKA HAVE INCREASED ABOVE ZERO
EARLY THIS MORNING AS HIGH CLOUDS HAVE PUSHED INTO THE AREA. WIND
CHILL VALUES WILL REMAIN BETWEEN 10 BELOW ZERO TO 5 ABOVE ZERO
THIS MORNING TODAY.

$$

WYZ104-105-109>111-115-281400-
/O.EXT.KCYS.WC.W.0002.000000T0000Z-151228T1400Z/
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-LARAMIE VALLEY-
INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...RAWLINS...
SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN...BAGGS...DIXON...
LARAMIE
302 AM MST MON DEC 28 2015

...WIND CHILL WARNING NOW IN EFFECT UNTIL 7 AM MST THIS MORNING...

* WIND CHILL VALUES...25 TO 40 BELOW ZERO WINDCHILL TEMPERATURES
  EXPECTED.

* IMPACTS...VERY COLD WIND CHILL TEMPERATURES COULD PRODUCE 
  HYPOTHERMIA AND FROSTBITE IN A MATTER OF MINUTES IF YOUR SKIN 
  IS NOT APPROPRIATELY COVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR
TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS
BELOW MINUS 30 DEGREES...FROSTBITE CAN OCCUR IN AS LITTLE AS 5 TO
10 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE
EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF
THE NOSE.

&&

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this wind chill advisory went out at Dec 27, 4:33 PM MST, 1 hour 14 minutes earlier.

Area forecast discussion, Dec 27, 4:33 PM MST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
433 PM MST SUN DEC 27 2015

.SHORT TERM...(TONIGHT-TUESDAY NIGHT)
ISSUED AT 225 PM MST SUN DEC 27 2015

TONIGHT...ARCTIC AIRMASS AND SNOW COVER MAKING FOR A DIFFICULT
TEMPERATURE FORECAST THIS AFTERNOON. 1 PM TEMPERATURES ONLY 2 AND 5
DEGREES RESPECTIVELY AT LARAMIE AND RAWLINS...AND STILL ONLY 7
DEGREES AT DOUGLAS AND CHADRON...WHILE TEENS PREVAIL ELSEWHERE.

ANOTHER TOUGH MINIMUM TEMPERATURE FORECAST TONIGHT JUST LIKE LAST
NIGHT. WITH COLD DAYTIME HIGH TEMPERATURES...MOSTLY CLEAR SKIES AND
LIGHT WINDS...AND SNOWPACK...ANOTHER COLD NIGHT ON TAP. WITH SOME
MINOR AIRMASS MODIFICATION...STILL EXPECT TO SEE LOWS TONIGHT SOME 5
TO 10 DEGREES WARMER THAN THIS MORNING...AND HAVE GONE CLOSER TO THE
COLDER GUIDANCE MINIMUMS.

MONDAY...SLOW WARMING TREND CONTINUES AS THE AIRMASS MODERATES
SLOWLY. INCREASING MID AND HIGH CLOUDS WILL LIMIT WARMING. WEAK LOW
LEVEL WIND FIELD WILL KEEP DOWNSLOPE FROM DEVELOPING AND PROVIDING
MORE WARMING. WILL STICK CLOSE TO GUIDANCE MAXIMUMS.

MONDAY NIGHT...SLIGHTLY WARMER THAN TONIGHT AS THE AIRMASS CONTINUES
TO SLOWLY MODERATE. PLUS...WE SHOULD HAVE SCATTERED TO BROKEN MID
AND HIGH CLOUDS.

TUESDAY...COLDER DAY AGAIN DUE TO INCREASING CLOUD COVER AND COLDER
TEMPERATURES ALOFT.

TUESDAY NIGHT...BROAD CYCLONIC FLOW ALOFT PREVAILS AND WITH ENOUGH
LOW AND MID LEVEL MOISTURE...EXPECT TO SEE OROGRAPHIC SNOWS OVER AND
NEAR THE SNOWY AND SIERRA MADRE RANGES. DRY ELSEWHERE. CLOUD COVER
WILL MAKE FOR A LITTLE BIT WARMER OVERNIGHT.

.LONG TERM...(WEDNESDAY-SUNDAY)
ISSUED AT 225 PM MST SUN DEC 27 2015

AN INVERTED SURFACE TROUGH COMBINED WITH LARGE SCALE TROUGHING IN
PLACE OVER THE WESTERN/CENTRAL CONUS MAY RESULT IN AREAS OF LIGHT
SNOW OVER THE HIGHER TERRAIN ON WEDNESDAY. AFTER THAT...THE MODELS
ARE IN GOOD AGREEMENT WITH A 1035+ MB SURFACE HIGH DOMINATING THE
CENTRAL ROCKIES LATE IN THE WEEK. A COLD/DRY AIR MASS WILL RESULT
IN MINIMAL CHANCES FOR PRECIPITATION THROUGH THE EXTENDED. EXPECT
CONTINUED COLD TEMPERATURES FOR THURSDAY/FRIDAY AS THE CORE OF H7
TEMPS AOB -15 DEG C MOVES OVER THE CWA. EVENTUAL SNOW DEPTHS WILL
PLAY A KEY ROLE IN SURFACE TEMPERATURES...BUT WE WILL CERTAINLY BE
LOOKING AT BITTERLY COLD WIND CHILLS FOR MUCH OF THE AREA. RIDGING
ALOFT AND WARMING THERMAL PROFILES MAY GET US ABOVE FREEZING AGAIN
BY SAT/SUN.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 430 PM MST SUN DEC 27 2015

VFR. PATCHY FOG IS POSSIBLE ALONG AND SOUTHEAST OF A LINE FROM CYS
TO CDR THIS EVENING AND OVERNIGHT. THIS MAY RESULT IN LOCALLY MVFR
TO IFR CIGS/VSBYS OVER SOME TERMINALS. HOWEVER...CONFIDENCE IS NOT
HIGH ENOUGH TO INCLUDE IN THIS TAF ISSUANCE.

&&

.FIRE WEATHER...
ISSUED AT 225 PM MST SUN DEC 27 2015

NO CONCERNS BASED ON PROJECTED WINDS AND HUMIDITIES.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...RUBIN
LONG TERM...CLH
AVIATION...CLH
FIRE WEATHER...RUBIN
Hazardous weather outlook, Dec 27, 7:46 AM MST, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
746 AM MST SUN DEC 27 2015

WYZ101>119-281130-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
746 AM MST SUN DEC 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

NEZ002-003-019>021-054-055-095-096-281130-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
746 AM MST SUN DEC 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

RUBIN

Nearby

Wind Chill Advisories in Nebraska, 2015Every wind chill advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.